I am a 26-year-old female. I have been experiencing unusual vision problems. I have lost sharp clarity, and I had an OCT which showed thinning of ganglion cells in my maculas. Other clinical results looked normal. But I am scared that I have damaged my eyes because it seems things are starting to blur. I do not know what to do. Do I have macular degeneration? Currently, I am on Sertraline 100 mg and Diazepam. Kindly give me your opinion.
Welcome to icliniq.com.
I am sorry to hear that you are experiencing these symptoms, but hopefully, we can get them resolved or attended to. Unfortunately, I cannot assess the OCT because you only attached the doctor's conclusion (attachment removed to protect patient identity) and not the scan itself, please upload it as soon as possible.
What you are experiencing might be the common side effects of Zoloft (Sertraline) it can cause widened pupils and blurriness of vision. I would advise you to approach the doctor that prescribed it for an alternative. I would also recommend you start using lubricating eye drops to compensate for the acquired dryness of the eyes. Use any over the counter (OTC) artificial tears four times daily in both eyes during the day and not before going to sleep. Hopefully, that will reduce the blurriness.
As for macular degeneration and the changes in the ganglion layers, you need not worry at the meantime because of many reasons like you are young, no significant changes on the OCT (optical coherence tomography) were detected. There are other reasons for the blurriness that need to be excluded. However, and to eliminate your suspicion, a yearly OCT is recommended to compare the changes and see if the process is stable.
Thank you doctor,
I unfortunately do not have the results from the ophthalmologist but I do have ones from an optician I had seen before hand, if that helps. The blurring began before taking Sertraline. It first started in my right eye and then my left a few weeks after.
I do not know how it would have happened but I have a few theories like blue light damage from intense screen time up close. I lost my sleep due to depression one night so I took a strong Trazodone to help me sleep. It made me feel really funny. The very next morning I noticed visual problems. It has now been almost three months with these symptoms. It is worse in my right eye. I am scared because I have read breakdown in the RP causes gradual blindness.
Welcome back to icliniq.com.
Now I can see the changes and they are a bit more significant in the left eye which contradicts the symptoms in the right. The best solution in the meantime is to exclude one factor after another. Your exposure to blue light happens on a daily basis and not only from the monitor, but sources of blue light are also everywhere (light bulbs, mobiles, tv, etc.) and do not cause such damage quickly.
However, we cannot exclude the most simple and common reason for these visual disturbances to start with, and that is dryness of the eye. I want you to follow my recommendations for at least 10 days and see how that blurriness changes. Next will be attending to the changes in the macula to evade the dreadfully suspected dystrophy.
I would like you to start taking a complex of Vitamins dedicated for the eye that contains Lutein and Zinc. Bausch and Lomb (contact lenses) has the right combination called preservision and have seen it improve such conditions. Take one capsule once daily for three months and then do another OCT.
Please be compliant to see the results.
Query: Hello doctor, I am 63 years old. I was diagnosed with dry intermediate AMD about five years back. The VA then was 20/25 and now it is 20/60. I am currently on AREDS. I am a non-smoker. I have an excellent health otherwise. The Amsler is normal. The recent OCT showed no fluid. Do you have any thoug... Read Full >>
Answer: Hi, Welcome to icliniq.com. For dry AMD (age-related macular degeneration), the recommendations mostly include AREDS2 (Age-related Eye Disease studies 2) formulation. The other recommendations are quitting smoking (in case of smokers), controlling hypertension, lipid level, diabetes and regular... Read Full
Query: Hello doctor, I recently have noticed a slight blurriness in my right eye. It is only noticeable when I close my left eye, and so I am not sure how long it has taken for this to develop. I am going to see an optometrist and doctor early next week but am currently on the road for work. My main ques... Read Full >>
Answer: Hello, Welcome to icliniq.com. This kind of a picture of eyesight becoming better on looking at specific directions are related to astigmatism. It is a very prevalent and correctable condition. There is no need to be anxious about it. Different reasons cause floaters. A dilated retinal examination w... Read Full
Ask your health query to a doctor online?Ask an Eye Care Ophthalmologist Now